Please use this identifier to cite or link to this item:
Title: On the factorization of a class of Wiener-Hopf kernels
Authors: Abrahams, ID
Lawrie, JB
Keywords: Wiener-Hopf technique;product factors;difference equation;Maliuzhinets function
Issue Date: 1995
Publisher: Oxford University Press
Citation: IMA Journal of Applied Mathematics. 55(1): 35-47
Abstract: The Wiener-Hopf technique is a powerful aid for solving a wide range of problems in mathematical physics. The key step in its application is the factorization of the Wiener-Hopf kernel into the product of two functions which have different regions of analyticity. The traditional approach to obtaining these factors gives formulae which are not particularly easy to compute. In this article a novel approach is used to derive an elegant form for the product factors of a specific class of Wiener-Hopf kernels. The method utilizes the known solution to a difference equation and the main advantage of this approach is that, without recourse to the Cauchy integral, the product factors are expressed in terms of simple, finite range integrals which are easy to compute.
Description: This is a pre-copy-editing, author-produced PDF of an article accepted for publication in IMA Journal of Applied Mathematics following peer review. The definitive publisher-authenticated version: Abrahams, I.D. & Lawrie, J.B. (1995) “On the factorisation of a class of Wiener-Hopf kernels.” I.M.A. J. Appl. Math., 55, 35-47. is available online at:
ISSN: 0272-4979
Appears in Collections:Dept of Mathematics Research Papers
Mathematical Sciences

Files in This Item:
File Description SizeFormat 
On the factorization of a class of Wiener-Hopf kernels.pdf232.73 kBAdobe PDFView/Open

Items in BURA are protected by copyright, with all rights reserved, unless otherwise indicated.